Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jun 6, 2016, 3:38 PM EDT. It took effect at Jun 7, 2016, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2016, 3:38 PM EDT (19:38 UTC)
- In effect from
- Jun 7, 2016, 5:00 AM EDT
- Expired
- Jun 7, 2016, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
701 WHUS73 KIWX 061938 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 338 PM EDT MON JUN 6 2016 LMZ043-046-070345- /O.NEW.KIWX.SC.Y.0034.160607T0900Z-160608T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 338 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
555 WHUS73 KIWX 070210 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EDT MON JUN 6 2016 LMZ043-046-071015- /O.CON.KIWX.SC.Y.0034.160607T0900Z-160608T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 PM EDT MON JUN 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT TUESDAY. * WINDS: NORTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
024 WHUS73 KIWX 070809 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EDT TUE JUN 7 2016 LMZ043-046-071615- /O.CON.KIWX.SC.Y.0034.160607T0900Z-160608T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 409 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS: NORTHWEST 10 TO 20 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
157 WHUS73 KIWX 071518 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1118 AM EDT TUE JUN 7 2016 LMZ043-046-072330- /O.CON.KIWX.SC.Y.0034.000000T0000Z-160608T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1118 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST TO NORTH 5 TO 20 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
613 WHUS73 KIWX 071955 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EDT TUE JUN 7 2016 LMZ043-046-080000- /O.CON.KIWX.SC.Y.0034.000000T0000Z-160608T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: NORTHWEST TO NORTH 5 TO 15 KNOTS. * WAVES: 3 TO 5 FEET...SUBSIDING THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:18 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 6, 3:18 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
318 PM EDT MON JUN 6 2016
.SYNOPSIS...
Issued at 315 PM EDT Mon Jun 6 2016
Cooler air moving into the area behind a cold front will
result in lows in the mid 50s tonight. Highs Tuesday will only be in
the 60s with mostly cloudy skies, brisk winds, and a slight chance
of showers. High pressure will build into the area Wednesday
providing sunny skies and slightly warmer temperatures. The
warming trend will then continue into late week when above normal
temperatures are expected.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 315 PM EDT Mon Jun 6 2016
Shrtwv movg through base of grtlks trof into srn MI this aftn
with diffuse accompanying sfc cdfnt movg se into our area.
Although deep layer shear/forcing is quite strong, moisture
limited and mixing of drier air aloft to the sfc has resulted in
decreasing instability so far this aftn over our area. SE portion
of cwa appears to have best chc for deep convection in our area
with m50s dwpts still present. If deep convection does develop
there is a potential for svr storms given strong deep layer shear
and steep low level lapse rates... damaging winds main threat.
Hwvr, as mentioned in previous afd lack of moisture/instability a
sgfnt limiting factor to deep convection as suggested by some CAMs
(e.g. ARW-East) so confidence in svr storms in our cwa remains
low.
A few showers may linger into the eve as another vort max dives se
into the base of the grtlks trof. Otrws, caa behind the cdfnt should
allow temps to fall into the m50s with increasing strato cu from the
nw overnight. Strato cu deck expected to persist across the area Tue
and combined with CAA dropping h85 temps to around +4c and steep low
level lapse rates providing brisk nw winds, should result in an
unusually chilly June day with highs only in the 60s.
Last in the series of shrtwvs movg into the base of the trof across
the grtlks should come tue ngt bringing another low chc of rw-.
Ridging will build into the area Wed providing sunny skies, lighter
winds, and a bit warmer temps with highs in the u60s/l70s.
&&
.LONG TERM...(Thursday through Monday)
Issued at 315 PM EDT Mon Jun 6 2016
Upr ridge over the wrn U.S. expected to move into the plains on
Thu with an accompanying moist/unstable airmass. Rather strong
shrtwv/sfc low expected to move over the top of the ridge Thu
ngt/Fri from srn Alberta to wrn Ontario, then dive se to the New
England coast by Sunday. Warm front expected to set up to the se
of the low into the midwest Thu ngt-Fri which could provide focus
for tstm development over or upstream of our area in this time
frame. As the low moves se Saturday, a backdoor cdfnt should move
through our cwa. While forcing along this type of front is
typically wk, given expectation of a very unstable airmass in
place, some potential for storms dvlpg along the front is
reasonable. Cooler conditions should follow the front on Sunday.
More shrtwv's expected to move over the top of a flattening
plains ridge Sunday into early next week. Models past 24hrs have
had poor run-run and model-model consistency wrt timing these wk
systems, so just have low pops in this time frame.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 120 PM EDT Mon Jun 6 2016
Robust midlevel wave is currently rotating into the area and is
expected to touch off ISO/SCT convection this afternoon despite
very dry low level conditions. Coverage is expected to be low so the
chances of thunder impacting the terminals is also low but
certainly possible...especially at KFWA. Ceilings should remain
VFR given deep mixing currently in place but showers/storms could
result in brief strong wind gusts. CAA and a secondary vort max
dropping south could lead to some MVFR ceilings tomorrow morning
but should be enough dry air in place to prevent lower ceilings
this evening into the early overnight.
&&
.IWX Watches/Warnings/Advisories...
IN...Beach Hazards Statement from late tonight through Tuesday
evening for INZ003.
MI...Beach Hazards Statement from late tonight through Tuesday
evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 5 AM to 8 PM EDT Tuesday for LMZ043-
046.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...AGD
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jun 6, 12:54 PM EDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1254 PM EDT MON JUN 6 2016 INZ005>009-016>018-023>027-032>034-MIZ078>081-OHZ001-002-004-005-015- 016-024-025-071700- ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE...LAGRANGE... TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN... EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 1254 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THE STORMS COULD CONTAIN DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A LOW CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-071700- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1254 PM EDT MON JUN 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. STORMS COULD CONTAIN GALE FORCE WIND GUSTS AND SMALL HAIL. CONDITIONS HAZARDOUS FOR SMALL CRAFT ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS FOR SMALL CRAFT WILL BE POSSIBLE ON TUESDAY. THERE IS A LOW CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-071700- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE 1254 PM EDT MON JUN 6 2016 /1154 AM CDT MON JUN 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED... BUT WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. THERE IS A MODERATE RISK FOR RIP CURRENTS LATER THIS AFTERNOON INTO TONIGHT ALONG THE LAKE MICHIGAN SHORELINE AS WAVES BUILD TO 2 TO 4 FEET. CHECK THE SURFZONE FORECAST...SRFIWX...FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON TUESDAY. ANOTHER CHANCE FOR THUNDERSTORMS EXISTS THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004-012>015-020-022-071700- ST. JOSEPH IN-STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...MONTICELLO...MONON...BROOKSTON...LOGANSPORT... ROYAL CENTER 1254 PM EDT MON JUN 6 2016 /1154 AM CDT MON JUN 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON. SEVERE STORMS ARE NOT EXPECTED BUT WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A LOW CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:47 PM EDT | Beach Hazards Statement | IWX | 28 hr | |
| Jun 6, 3:57 PM EDT | Special Weather Statement | IWX | Whitley | 48 min |
| Jun 6, 4:44 PM EDT | Special Weather Statement | IWX | Whitley | 46 min |
| Jun 6, 5:43 PM EDT | Special Weather Statement | IWX | DeKalb, Noble | 47 min |
| Jun 6, 5:50 PM EDT | Special Weather Statement | IWX | Williams | 40 min |
| Jun 6, 6:37 PM EDT | Special Weather Statement | IWX | Paulding | 38 min |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.